Alert archive / Louisiana / Special Weather Statements in 2012
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 6, 2012, 2:05 PM CDT for Jefferson Davis Parish, Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 2:05 PM CDT (19:05 UTC)
- Expired
- Aug 6, 2012, 2:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lake Charles, LA
County Jefferson Davis Parish, LA
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2625 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
314 WWUS84 KLCH 061905 SPSLCH SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CDT MON AUG 6 2012 LAZ031-042-061945- ALLEN LA-JEFFERSON DAVIS LA- 205 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND JEFFERSON DAVIS PARISHES UNTIL 245 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF PINE ISLAND...MOVING SOUTHWEST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PINE ISLAND BY 220 PM... WELSH BY 245 PM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3013 9275 3027 9302 3048 9275 3043 9267 $$ 25
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:59 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 6, 12:59 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1259 PM CDT MON AUG 6 2012 .DISCUSSION... FOR 18Z TAF ISSUANCE. && .AVIATION... LOCAL 88DS SHOW SHOWERS BEGINNING TO DEVELOP ACROSS THE FORECAST AREA WITH TEMPS FINALLY EXCEEDING THE TRIGGER TEMP PER MORNING SOUNDINGS. EXPECT THUNDERSTORMS TO BEGIN DEVELOPING THROUGH THE AFTERNOON AS ADDITIONAL HEATING FURTHER DESTABILIZES THE ATMOSPHERE. FOR NOW HAVE JUST INCLUDED A VICINITY MENTION ALL SITES BUT WILL INSERT TEMPO OR PREVAILING WORDING AS CONVECTION BEGINS TO ENCROACH ON TERMINALS. SHOWERS AND STORMS SHOULD DISSIPATE WITH SUNSET AND ATTM VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR THE REMAINDER OF THE PERIOD. 25 && .PREV DISCUSSION... /ISSUED 951 AM CDT MON AUG 6 2012/ UPDATE...AS WITH YESTERDAY, CONVECTIVE INHIBITION IS AGAIN NOTED WITH NVA, MID LEVEL RIDGE BUILDING AND POSSIBLY SOME CAPPING AROUND NOON. THE PREVIOUS FCST DID WELL TO HOLD POPS CONSIDERABLY BELOW EURO AND NAM GUIDANCE AND CLOSER TO THE GFS. WILL CONSOLIDATE POPS TO 40 PERCENT. TEMPS NEEDED A TWEAK LOWER. WILL NEED TO WATCH FOR STRONG PULSE STORMS THIS AFTERNOON WITH HIGH LIGHTNING AND BRIEF HEAVY DOWNPOURS SINCE CAPES REMAIN ABOVE 4K JOULES WITH PRECIP WATER ABOVE 2 INCHES. SWEENEY PREV DISCUSSION... /ISSUED 643 AM CDT MON AUG 6 2012/ AVIATION UPDATE...REGARDING 12Z TAF ISSUANCE. SOME LIGHT FOG CURRENTLY BEING REPORTED AT AEX AND ARA. NO VISIBILTY RESTRICTIONS ELSEWHERE. FOG WILL RAPIDLY BURN OFF SHORTLY AFTER SUNRISE. AMPLE MOISTURE AND A WEAKNESS ALOFT WILL ALLOW FOR THE DEVELOPMENT OF A FEW PRIMARILY AFTERNOON SHOWERS AND THUNDERSTORMS TODAY. CARRYING VCTS AT THIS TIME. OTHERWISE ANTICIPATING VFR...AND WITH SURFACE HIGH PRESSURE CENTERED OVER THE AREA...WINDS WILL BE VERY LIGHT AND SOMEWHAT VARIABLE. MARCOTTE PREV DISCUSSION... /ISSUED 503 AM CDT MON AUG 6 2012/ DISCUSSION... UNDER PARTLY CLOUDY SKIES TEMPERATURES ARE RUNNING IN THE MID TO UPPER 70S THIS MORNING. A BIT OF FOG IS BEING REPORTED AT SITES ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. FURTHER TO OUR NORTH A COOL FRONT HAS BECOME STALLED ACROSS NORTHERN TEXAS AND EXTENDS INTO CENTRAL ARKANSAS. VERY LITTLE SHOWER ACTIVITY IS NOTED ALONG THE FRONT WITH TEMPERATURES ABOUT FIVE TO TEN DEGREES COOLER BEHIND THE FRONT. MEANWHILE ERNESTO CONTINUES TO MOVE ACROSS THE CARIBBEAN AND IS LOCATED SOUTHWEST OF JAMAICA THIS MORNING. MAX SUSTAINED WINDS REMAIN ARE AROUND 50 MPH. THE GENERAL MOVEMENT TO THE WEST AROUND 12 MPH. ERNESTO LOOKS TO MAKE LANDFALL ALONG THE YUCATAN PENINSULA EARLY THURSDAY MORNING AND WILL MOVE INLAND ACROSS SOUTHERN MEXICO. OVER THE NORTHERN GULF...THE RIDGE ALOFT LOOKS TO ERODE TODAY AND THIS IS EXPECTED TO ALLOW FOR SHORTWAVE ENERGY TO WORK DOWN THE FRONT SIDE OF THE RIDGE AND INTO THE REGION. THIS WILL HELP TO KICK OFF SHOWERS AND THUNDERSTORMS. STORMS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS BEFORE ENDING. PRIOR TO STORMS DEVELOPING TEMPERATURES WILL CLIMB INTO THE 90S WITH A FEW LOCATIONS ACROSS THE REGION IN SOUTHEAST TEXAS AND CENTRAL LOUISIANA TOUCHING THE MID 90S MARK. ONCE AGAIN IT IS GOING TO BE HOT AND MUGGY. TONIGHT WILL BE A REPEAT OF THIS MORNING BUT WITH A FEW STORMS AROUND THE REGION. THE UPPER LEVEL RIDGE WILL CONTINUE TO PULL BACK TO THE WEST AND AMPLIFY OVER THE ROCKIES. THIS WILL CONTINUE THE ABILITY OF ENERGY TO MOVE DOWN THE FRONT SIDE OF THE RIDGE AND INTO THE AREA OF TUESDAY. TUESDAY WILL BE HOT AND MUGGY BEFORE THE RAINS. WE HAVE NOW ENTERED THE CLIMATOLOGICAL HOTTEST PORTION OF THE YEAR. THIS PERIOD IS EXPECTED TO LAST THROUGH MOST OF THE MONTH BEFORE FINALLY BREAKING AROUND THE END OF THE MONTH. THEREAFTER IT WILL BE A SLOW FALL IN TEMPERATURES THROUGH THE REST OF THE YEAR. RAINS ARE EXPECTED TO TAPER OFF TOWARDS THE MIDDLE OF THE WEEK AS DRIER AIR FROM THE NORTH WILL GRADUALLY WORK IT'S WAY INTO THE REGION. THIS WILL AGAIN RAISE OUR TEMPS BY A COUPLE OF DEGREES... BUT THE THREAT FOR SOME AFTERNOON STORMS WILL CONTINUE THROUGH THE REST OF THE WEEK AND INTO THE WEEKEND. 19 && .PRELIMINARY POINT TEMPS/POPS... KLCH 92 75 93 75 93 / 40 20 30 10 20 KBPT 91 75 93 75 93 / 40 20 30 10 20 KAEX 94 74 96 74 95 / 40 20 30 10 20 KLFT 91 75 93 74 92 / 40 20 30 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 6, 9:58 AM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 958 AM CDT MON AUG 6 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 071100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 958 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SIMILAR TO LAST FEW DAYS, SCATTERED MAINLY AFTERNOON THUNDERSTORMS WHICH MAY BRIEFLY PULSE TO STRONG LEVELS WITH FREQUENT LIGHTNING, STRONG GUSTS, AND BRIEF HEAVY DOWNPOURS. SLOW MOVEMENT COULD PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THIS SAME PATTERN SHOULD CONTINUE WITH AFTERNOON AND EARLY EVENING THUNDERSTORMS, SOME BRIEFLY STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-071100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 958 AM CDT MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE PERIOD. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SWEENEY
In the hours before
Special weather statement, Aug 6, 2:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 205 PM CDT MON AUG 6 2012 LAZ031-042-061945- ALLEN LA-JEFFERSON DAVIS LA- 205 PM CDT MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR ALLEN AND JEFFERSON DAVIS PARISHES UNTIL 245 PM CDT... AT 200 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES NORTHEAST OF PINE ISLAND...MOVING SOUTHWEST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PINE ISLAND BY 220 PM... WELSH BY 245 PM... THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. LAT...LON 3013 9275 3027 9302 3048 9275 3043 9267 25
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:27 PM CDT | Special Weather Statement | LCH | Rapides | 63 min |
| Aug 6, 3:35 PM CDT | Special Weather Statement | LCH | Calcasieu | 55 min |
| Aug 6, 5:02 PM CDT | Special Weather Statement | LCH | Orange | 58 min |
Nearby
Special Weather Statements in Louisiana, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.